[Skip to Content]

Klonopin Abuse

Klonopin Abuse

Klonopin (generic name: clonazepam) is a central nervous system depressant that slows the brain. It is used to treat anxiety, panic disorders, epilepsy, insomnia, restless leg syndrome, Tourette syndrome, schizophrenia, and depression. The drug has a high risk of being abused when taken recreationally and long-term use always leads to low-dose dependence.

Street names include tranks, downers, benzos, and k-pins.

Side effects include confusion, hallucinations, hyperactivity, agitation, weak or shallow breathing, depressed mood, suicidal thoughts, chest tightness, fast heartbeat, painful urination, pale skin, easy bruising or bleeding, seizures, drowsiness, memory problems, runny or stuffy nose, headaches, skin rash, and weight change.

Klonopin use should not be stopped at once. It should be reduced slowly in a medically supervised detox environment to ensure patient safety. Withdrawal symptoms (convulsions, psychosis, hallucinations, behavioral disorders, tremors, abdominal and muscle cramps) have occurred following abruptly ended use of the drug.

Signs of Klonopin Abuse:

  • Consuming a higher dosage than prescribed by the doctor
  • Taking it for non-medical purposes
  • Developing an increased tolerance for Klonopin
  • Auditory hallucinations

Signs of a Klonopin Overdose:

  • Coma
  • Hypotension
  • Impaired motor functions
  • Mental confusion (delirium)
  • Difficulty staying awake
  • Nausea
  • Psychosis
  • Aggressiveness
  • Hallucinations

 

If you or someone you know has a Klonopin abuse problem, please call Fort Lauderdale Behavioral Health Center at 800-585-7527. Our admissions counselors can answer your questions and schedule a free assessment.